MAUDE Adverse Event Report: SYNTHES MONUMENT DRILL STOP; GUIDE

SYNTHES MONUMENT DRILL STOP; GUIDE
Catalog Number 357.405
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.No patient involvement reported.Implant and explant dates: device is an instrument and is not implanted/explanted.Initial reporter facility phone number: (b)(6).Device history records review was conducted.The report indicates that the: dhr review for: dhr review for part #357.405, lot #7421346.Release to warehouse date: 4-sep-2013.Expiration date: n/a.(b)(4).No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.Subject device has been received and the returned device shows signs of minor surface wear which does not impact functionality.The plunger is able to be depressed appropriately.The returned lot# um28415) which was confirmed to be in specification at the measuring steps.The outer diameter at the measurement points was measured to be 9.99mm which respectively is within the specification of measured using mitutoyo -caliper.The drill stop is able to engage with the drill bit appropriately and does not slide along the drill bit when engaged.The complaint is not confirmed, and is not replicated.The drill stop is able to engage with the drill bit appropriately and does not slide along the drill bit when engaged.A visual inspection, drawing review and dhr review were performed as part of this investigation.No definitive root cause was able to be determined.No product failures were observed during investigation.There were no issues during the manufacture of this product that would contribute to this complaint condition.The design history was not found to impact the complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to complaint condition.The complaint is not confirmed, and is not replicated.The returned parts were determined to be suitable for the intended use when employed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes on an event in (b)(6) as follows: reported the following event: it was reported that the drill stop doesn¿t click correctly and doesn¿t stay in place.The issue occurred on (b)(6) 2016.In addition, the power wasn¿t working correctly on the small battery drive.It would stop for a short time and then start back up.This occurred when testing the device prior to the surgery.The patient was not in the operating room.Another device was used.This had no impact on the surgery or the patient.The procedure was completed successfully.It was also reported that the drill stop doesn¿t click correctly and doesn¿t stay in place.The issue occurred on (b)(6) 2016 prior to surgery.There was no patient involvement.Procedure was successfully completed.This complaint involves one (1) device.Concomitant devices reported: unknown drill bit (part # unknown, lot # unknown, quantity # unknown) this report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Update 03 feb 2017: ¿it was reported that the drill stop doesn¿t click correctly and doesn¿t stay in place.The issue occurred on (b)(6) 2016 prior to surgery.There was no patient involvement and no issues with the small battery drive.Procedure was successfully completed.¿.

Brand Name
DRILL STOP
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6304042
Report Number1719045-2017-10083
Device Sequence Number760050
Product Code FZX
UDI-Device Identifier10886982196286
UDI-Public(01)10886982196286(10)7421346
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.405
Device Lot Number7421346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/06/2017
Supplement Report FDA Received Date02/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN DRILL BIT, PART, LOT & QTY UNKNOWN